Nonsteroidal Anti-Inflammatory Drug Toxicity in Dogs
Treatment for NSAID toxicity generally requires immediate hospitalization, especially for dogs that have ingested large doses of NSAIDs and are exhibiting serious clinical signs such as frequent vomiting and anemia. Once hospitalized, your veterinarian will provide medication and fluid therapy, as well as blood transfusions if your dog is severely anemic. (Note: if NSAID toxicity has led to a perforated stomach ulcer, surgery may be necessary.) If your dog has mild symptoms, on the other hand, your veterinarian will adjust its diet (a bland, low-protein diet is recommended) and provide proper at-home medication.
Living and Management
In addition to following the veterinarian's dietary and medication instructions, you will be advised to regularly monitor the dog's stool (and vomit, if any) for blood, which indicates gastrointestinal bleeding.
NSAID toxicity is avoidable. Store medication in a secure location out of your dog's reach and only medicate the animal under the supervision of a veterinarian. It is also important that high-risk patients (such as older animals or those with a history of gastrointestinal bleeding) be tested before beginning any sort of NSAID therapy.
A medical condition involving excessive thirst
The digestive tract containing the stomach and intestine
A condition of the blood in which normal red blood cell counts or hemoglobin are lacking.
Particles in the Urine in Dogs
Cylindruria is a medical condition characterized by an abnormally high amount of...
High Levels of Blood Nitrogen in Dogs
Azotemia is defined as an excess level of nitrogen-based substances compounds such...
Latest In Dog Nutrition
How Antioxidants Improve Our Pet's Health, ...
The science behind pet nutrition continues to make major advances. One such example...
How Obesity May Shorten Your Pet's Lifespan
Obesity is a nationwide epidemic for our pets. Unfortunately, being obese can shorten...